MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-25
Medical Device Problem Codes Unintended Ejection (1234); Retraction Problem (1536); Material Separation (1562); Material Deformation (2976); Unintended Movement (3026); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during retrieval the pipeline encountered resistance in the middle of the phenom.The patient was undergoing surgery for treatment of a saccular, unruptured right ophthalmic artery segment aneurysm with a max diameter of 4.6mm and a 9mm neck diameter.Landing zone: distal: 3.9mm and proximal 4.6mm.It was noted the patient's vessel tortuosity was severe.Dapt (dual antiplatelet treatment) was administered with pru level of 0.The angiographic result post procedure was normal.It was reported that the ped2-475-25 dense mesh stent was put to go upper to be in place through the phenom27 microcatheter, and the stent was deployed.After the stent tip was deployed, it was in a fish mouth shape and not fully opened.After multiple push and pull operations, the problem could not be solved, so it was decided to retrieve the stent and deploy the tip again.During the process of retrieving the stent into the microcatheter, it was obviously felt that there was a lot of resistance.After it was fully retrieved, it was found that the proximal end of the stent was separated from the retrieve mark point, and the proximal end of the stent was dislodged, so it was withdrawn from the body as a whole.The new phenom27 microcatheter and ped2-450-30 stent were replaced with, and the surgery was successfully completed.The pipeline did not become stuck.There was no catheter or pushwire damage.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared and the catheter was flushed continuously with heparanized saline as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Product analysis: ¿as found condition: the pipeline flex shield braid and phenom 27 catheter were returned for analysis within shipping box; within a plastic bio-pouch; and within a dispenser coil.The pipeline flex shield pushwire was not returned for analysis.Therefore, any co ntributing factors could not be assessed.The pipeline flex shield braid returned stuck within catheter.¿damage location details: the distal and proximal ends of pipeline flex shield braid were found to be fully opened and damaged.No flash or voids molded were observed in the hub.The catheter body was found to be kinked at ~87.5cm from the proximal end.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of phenom 27 catheter were measured to be within specifications.For further examination, the catheter was cut to remove the braid from the catheter lumen.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged location.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the resistance, failure to open, and damage was not determined.The distal part of the pipeline had failed to open.The pipeline was not positioned in a vessel bend at the time.They tried to retrieve the pipeline to get it to open, but it still had no effect.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22204014
Report Number2029214-2025-01368
Device Sequence Number6755826
Product Code OUT
UDI-Device Identifier00763000284640
UDI-Public(01)00763000284640(17)261109(10)B653353
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-25
Device Catalogue NumberPED2-475-25
Device Lot NumberB653353
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer06/19/2025
07/31/2025
06/15/2026
06/15/2026
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date07/15/2025
08/25/2025
06/15/2026
06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale